Dear Doctor, thank you for looking at my question.
Over a year ago, I stopped taking Roaccutane after finding that my hair was falling out at a pretty rapid pace. This was confirmed and overseen by my dermatologist. Over several months, the fall stopped and it began to grow back in, with no shrinkage of follicles or other signs of permanent hair loss. Sadly, the acne returned to a milder extent over the winter, and I was prescribed Isotrex gel (.05%). Since being placed on that topical, the same type of hair fall has begun once again. I realise both medications have the same 'base' to them, and would like to know if the hair fall could be the result of topical absorption of the isotretinoin, which must have some effect (why else would they advise against conception while using a topical). I'm 32, female, otherwise healthy, athletic, all iron/thyroid levels are good as of 6 weeks ago, vegetarian, and no family history of hair loss (either side).
Very kind thanks from an increasingly concerned patient, whose self esteem has plummeted.